Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 428, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 28, 2005, 9:55 PM CDT for Issaquena County, Warren County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 9:55 PM CDT (02:55 UTC)
- Expired
- May 28, 2005, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Issaquena County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 90 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 290255
SVRJAN
MSC055-149-290345-
/O.NEW.KJAN.SV.W.0428.050529T0255Z-050529T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SAT MAY 28 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
NORTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 1045 PM CDT
* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTH OF VALLEY PARK...OR ABOUT 9 MILES NORTHWEST OF
VICKSBURG...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VALLEY PARK BY 1025 PM CDT
LAT...LON 3240 9099 3243 9096 3245 9098 3245 9106
3250 9098 3256 9098 3267 9087 3266 9072
3256 9065 3237 9087 3238 9089 3235 9094
$$
DHB1 follow-up statement
000
WWUS54 KJAN 290319
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1019 PM CDT SAT MAY 28 2005
MSC055-149-290345-
/O.CON.KJAN.SV.W.0428.000000T0000Z-050529T0345Z/
WARREN MS-ISSAQUENA MS-
1019 PM CDT SAT MAY 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR
SOUTHEASTERN ISSAQUENA AND NORTHEASTERN WARREN COUNTIES...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR REDWOOD...OR ABOUT 12 MILES NORTH OF VICKSBURG...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF VALLEY PARK BY 1030 PM CDT
LAT...LON 3240 9099 3243 9096 3245 9098 3245 9106
3250 9098 3256 9098 3267 9087 3266 9072
3256 9065 3237 9087 3238 9089 3235 9094
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:36 PM CDT, 19 minutes earlier.
Area forecast discussion, May 28, 9:36 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 936 PM CDT SAT MAY 28 2005 ...A MINOR UPDATE TO THE FORECAST WILL BE COMING... .DISCUSSION...FOR THE MOST PART...THINGS ARE PROGRESSING ALONG PRETTY MUCH AS FORECAST. AREA RADARS SHOW SHOWERS AND THUNDERSTORMS MOVING NORTHEASTWARD ACROSS THE ARKLAMISS REGION AT MID-EVENING. AS SUCH...I HAVE INCREASED PRE-MIDNIGHT RAIN CHANCES ACROSS THIS REGION. ONCE THIS MOVES THROUGH...THERE SHOULD BE A BRIEF BREAK IN THE PRECIPITATION BEFORE ANOTHER ROUND BEGINS AS A WEAK SHORTWAVE MOVES ALONG THE FRONT. EVERYTHING ELSE...IN GENERAL...LOOKS TO BE IN GOOD SHAPE AND NO MAJOR CHANGES WERE MADE. ISC GRIDS HAVE BEEN SENT AND WILL BE POSTED TO THE WEB SHORTLY. AN UPDATED TEXT FORECAST WILL BE ISSUED BEFORE 1000 PM. /#10/ && .PREV DISCUSSION... 614 PM CDT SAT MAY 28 2005 AVIATION...OBSERVATIONAL DATA LATE THIS AFTERNOON SUGGESTS THAT A BOUNDARY REMAINS ORIENTED EAST TO WEST ACROSS THE SOUTHERN PART OF THE FORECAST AREA. AREA RADARS CONTINUE TO SHOW SHOWERS AND STORMS ORIENTED FROM SOUTHWEST ARKANSAS TO SOUTHEAST LOUISIANA. MOST OF THE PRECIPITATION THOUGH REMAINS ACROSS NORTH AND CENTRAL TEXAS... CLOSER TO THE DISTURBANCE MOVING THROUGH THE UPPER-LEVEL FLOW. THE PROBLEM FOR THE 0000 UTC TAF PACKAGE WILL BE THE TIMING OF ANY PRECIPITATION AT THE TAF SITES. WE STILL THINK THERELL LIKELY BE SOME REDUCTION IN AREAL COVERAGE AFTER SUNSET. THE QUESTION REMAINS AS TO HOW MUCH. I THINK MOST OF THE PRECIPITATION...AT LEAST FOR THE FIRST SIX HOURS...WILL LIKELY REMAIN OVER AREAS SOUTH AND WEST OF A KGLH TO KHBG LINE. KGWO MAY BE A CLOSE CALL...BUT I DONT REALLY THINK KMEI WILL SEE MUCH IN THE WAY OF PRECIPITATION UNTIL AFTER 0600 UTC. FOR THE TIME BEING...THE ONGOING SET OF TAFS GENERALLY LOOKS GOOD AND ILL ONLY MAKE MINOR CHANGES HERE OR THERE TO THE FORECAST CEILING...WIND...AND RAINFALL TRENDS. /#10/ SHORT TERM...AN ILL-DEFINED EAST-WEST SURFACE BOUNDARY CONTINUES TO STRETCH ACROSS CENTRAL LA AND SRN MS...AND ISOLATED SHOWER/TSTM ACTIVITY HAS DEVELOPED ALONG THE BOUNDARY WITH DAYTIME HEATING. STILL BELIEVE COVERAGE WILL BE ENHANCED SOUTHWEST PORTIONS OF THE FORECAST AREA PRIOR TO SUNSET AS THE DISTURBANCE OVER TX CONTINUES TO TREK EASTWARD. THERE IS UNCERTAINTY IN REGARD TO CONVECTIVE EVOLUTION ONCE THE SUN SETS...BUT MODELS INDICATE A STRENGTHENING BAROCLINIC ZONE AHEAD OF THE UPSTREAM VORTEX SHOULD MAINTAIN SOME RAINFALL THROUGH THE NIGHT...ESPECIALLY OVER THE IMMEDIATE ARKLAMISS REGION...SO WILL KEEP POPS HIGH THERE. A VERY WET PATTERN IS STILL FORECASTED TO TAKE SHAPE AS THE WEEKEND PROGRESSES AS AN UNSEASONABLY STRONG UPPER JET STREAM SETS UP OVER THE OH VALLEY REGION. SEVERAL KEY INGREDIENTS WILL BE IN PLACE FOR HEAVY RAINFALL...INCLUDING A QUASI-STATIONARY FRONTAL BOUNDARY THAT WILL BE INTERSECTED BY THE NOSE OF A STRONG LOW-LEVEL THETAE RIDGE AND PRECIPITABLE WATER AIRMASS NEAR 2 INCHES. DISTURBED SOUTHERLY FLOW WILL TRIGGER SEVERAL ROUNDS OF CONVECTION BETWEEN NOW AND TUESDAY...THE STRONGEST OF WHICH IS FORECAST TO PASS THROUGH MEMORIAL DAY. TOTAL RAINFALL FOR THE NEXT 48 HRS COULD EASILY REACH 4 INCHES. 00Z AND 12Z GFS ENSEMBLES ALL AGREE ON THE HEAVY RAIN SCENARIO...WITH STRONG SUPPORT FROM THE UKMET AS WELL. WHILE VERY HEAVY RAINFALL IS A STRONG POSSIBILITY...THE SEVERE WEATHER SCENARIO IS A LITTLE MORE DIFFICULT TO FORECAST. THERE WILL BE ENOUGH LOW TO MID LEVEL FLOW FOR STORM ORGANIZATION...BUT MID LEVEL LAPSE RATES ARE NEVER FORECAST TO BE VERY STEEP IN WHAT SHOULD BE A TROPICAL-LIKE AIRMASS. IN ADDITION...WIDESPREAD SHOWER/TSTM ACTIVITY AND CLOUD COVER SHOULD LIMIT INSTABILITY AND LOW-LEVEL LAPSE RATES. EXPECT A FEW MARGINALLY SEVERE STORMS WILL DEVELOP IN THE NEXT 24 HRS. STILL THINK THAT HEAVY RAINFALL WILL BE MAIN FOCUS OF NEXT FEW DAYS. LONG TERM... MONDAY NIGHT THROUGH NEXT SATURDAY... A LACK OF MODEL AGREEMENT AND INDIVIDUAL MODEL RUN-TO-RUN CONSISTENCY IS STILL HAMPERING FORECASTER CONFIDENCE IN THE LONG TERM PERIOD. WHAT IS FAIRLY CERTAIN IS THAT THE WESTERLIES WILL COVER THE WHOLE OF THE LOWER FORTY-EIGHT THROUGH THIS PERIOD WHILE A FRONTAL BOUNDARY IS LIKELY TO MEANDER AROUND THE SOUTHEAST. THERE IS A CHANCE THAT THERE COULD BE ENOUGH UPPER LEVEL SUPPORT TO PUSH THE BOUNDARY SOUTH OF THE CWA BORDERS FOR A TIME TUESDAY AND WEDNESDAY...BUT ANY INFLUX OF DRY AIR SHOULD BE MODERATE AND RATHER BRIEF. THAT LEAVES MOST OF THE EXTENDED PERIOD IN THE MIDST OF A RATHER HUMID...SUMMERTIME BOUNDARY LAYER AIRMASS...PROVIDING PLENTY OF FUEL FOR DIURNAL CONVECTION. KEPT POPS CLOSE TO VERY AGGRESSIVE GFS MOS NUMBERS MONDAY NIGHT AND TUESDAY...BUT THEN BACKED OFF TOWARD THE MORE CONSERVATIVE ENSEMBLE MEAN NUMBERS AFTER THAT POINT DUE TO RAPIDLY INCREASING UNCERTAINTY. 850MB TEMPERATURES ARE PROGGED TO BE WARM ENOUGH TO ALLOW FOR SURFACE READINGS UP AROUND 90 DEGREES MOST DAYS...IF SUN WERE TO BE PLENTIFUL. BUT ALAS...SUN SHOULD NOT BE PLENTIFUL AND FOR MOST OF THE EXTENDED I FORECASTED MAXIMUM TEMPERATURES IN THE LOW TO MID 80S...OR JUST BELOW CLIMATOLOGY. OVERNIGHT LOWS MAY REMAIN A BIT ABOVE NORMAL THOUGH GIVEN THE HIGH SURFACE MOISTURE LEVELS AND ABUNDANCE OF CLOUDS EXPECTED. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS
Hazardous weather outlook, May 28, 4:50 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 450 PM CDT SAT MAY 28 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 292150- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 450 PM CDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND WESTERN MISSISSIPPI...ESPECIALLY ALONG AND SOUTHWEST OF A GREENVILLE TO MORTON TO HATTIESBURG LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE OUTLOOK AREA SUNDAY. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EVENING ALONG A WEAK FRONTAL BOUNDARY THAT EXTENDS ACROSS CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. AN UNSTABLE AND MOIST AIRMASS WILL SUPPORT A FEW STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND PEA SIZE HAIL. STORMS SHOULD WEAKEN LATER THIS EVENING AFTER THE SUN SETS. THE FRONTAL BOUNDARY WILL STRENGTHEN SUNDAY MORNING AS IT SHIFTS SLOWLY NORTH. AN APPROACHING UPPER LEVEL DISTURBANCE WILL HELP INITIATE GREATER COVERAGE OF THUNDERSTORMS OVER MUCH OF THE OUTLOOK AREA. THUNDERSTORMS MAY ORGANIZE INTO A CONVECTIVE SYSTEM BY AFTERNOON THAT WOULD INCREASE THE POTENTIAL FOR SEVERE WIND GUSTS UP TO 60 MPH. THERE WOULD ALSO BE A LOWER RISK FOR HAIL UP TO THE SIZE OF PENNIES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... A WET AND STORMY WEATHER PATTERN IS EXPECTED FOR THE SUNDAY NIGHT THROUGH TUESDAY PERIOD. A VERY MOIST AIRMASS AND INCREASING UPPER LEVEL SUPPORT WILL TEAM UP WITH A NEARLY STATIONARY FRONTAL BOUNDARY TO PROVIDE A FAVORABLE ENVIRONMENT FOR HEAVY RAINFALL. TOTAL RAINFALL DURING THIS PERIOD SHOULD RANGE FROM TWO TO FOUR INCHES AREA WIDE...WITH LOCALLY HEAVY RAINFALL UP TO SIX INCHES POSSIBLE. MINOR FLOODING WILL BE POSSIBLE...BUT BECAUSE OF THE DRY WEATHER IN RECENT WEEKS...SIGNIFICANT FLOODING IS NOT EXPECTED. IN ADDITION...ORGANIZED THUNDERSTORM ACTIVITY WILL TEND TO ENHANCE THE RISK FOR A FEW SEVERE WIND GUSTS...ESPECIALLY MEMORIAL DAY WHEN A SIGNIFICANT UPPER LEVEL DISTURBANCE IS FORECAST TO TRAVERSE THE REGION. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD KEEP ABREAST OF THE LATEST FORECASTS FOR SUNDAY THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 42 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 55 min |
| May 29, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 42 min |
| May 29, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 60 min |
| May 29, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Rankin, Simpson, Smith | 57 min |
| May 29, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 79 min |
| May 29, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 55 min |
| May 29, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| May 29, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 63 min |
| May 29, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 55 min |
| May 29, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| May 29, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 61 min |
| May 29, 2:44 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba | 3 hr |
| May 29, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 63 min |
| May 29, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.